Hepatitis C Community
New member just starting treatment.
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

New member just starting treatment.

I am a 47-year-old female who just started the triple therapy yesterday.  I have not experienced any side effects yet but I am assuming they will be starting soon. I am currently working third shift. I was just wondering if I'll be able to work regularly.  If someone could tell me their story I would appreciate it.
7 Comments Post a Comment
Blank
Avatar_f_tn
   Are you on Incivek or Victrelis?
Everybody is different, is your job physically demanding?  Many people do develope a side affect called 'hemolytic anemia", inwhich the white blood  cells gets too low, while on this Treatment.
    I treated last year, when I was 49 yrs old, and I did develope that kind
of anemia. The symptoms are that I got winded when I climbed stairs, and felt very weak and wobbley, during physical exertion.
   I was given a "rescue drug" for the problem, called "Procrit", which semed to help a bit.  Other then that, I was just a little queezy and weird feeling, on and off.   What helped with that symptom was for me to eat a healthy, balanced meal, and then take a little walk around the block~
     Just make sure you take your meds every 8 hours, on the dot, so that you keep killing the virus on a continual basis.  If you are late taking the meds,or accidently skip one, then the virus has a chance to mutate, and then the meds are no longer effective.  I set my cell phone alarm, and kept the phone on me, at all times.
   I also put my meds in this little calendar pill box: it was a square, with 30 containers, with each day of the week, so if you cant remember if you took a pill or not, you can count.
    If you could switch to the second shift,it might be better. I was at my best, from 6 a.m, until 2 pm, so I worked a morning shift~ good luck
  
Blank
Avatar_f_tn
Hi Kim, welcome to the forum.  There are lots of people on this forum who have either been through therapy or are currently doing therapy, so you found the right place.  I can tell you my husband's story.  He was on triple therapy with Incivek.  He had been through two previous treatments, so we kind of knew what to expect, other than the Incivek.  So, generally speaking, he began to experience cold/flu-like symptoms about 6-8 hours after his first Interferon shot.  These symptoms were mild to moderate.  On the second day after his shot, he generally felt very fatigued and wanted to nap or sleep most of the day, but felt better by the third day after his shot.  By the second week of triple tx, he had some diarrhea and rash problems due to the Incivek.  These were moderate as well.  We were prepared with some items at home to help manage these side effects, but by the end of the second week, he needed some prescriptions from his doctor to help manage the rash.  As time went on, probably by about the 9th week of therapy, he had some mild problems with anemia, but it was very manageable.  I have some information posted in my journals regarding ideas that different people on this forum have suggested for managing things like the rash, diarrhea and anal rectal discomfort, and dry mouth.
Best wishes.
Advocate1955
Blank
Avatar_f_tn
I forgot to answer your question about work.  Since everyone responds differently to therapy, it's difficult to predict.  It is good to have a back up plan in place, but take it week by week.  In my husband's case, he works swing shift, his work is physically demanding, and it was hard, but he was able to work full time through all three of his treatments.  He missed one or two days of work with each of the three treatments due to various side effects.
The key is planning ahead:  making sure that you have frequent and small meals, water, medications, and alarms to remind you about your medication all with you at work.
Advocate1955
Blank
Avatar_f_tn
In reading Bocep's post above mine, it reminded me to say that you can work with your doctor to develop a medication schedule that works best for you based on the timing of your shift and your days off.  For example, my husband worked swing shift, M-F, so he took his Interferon injections on Friday afternoons about 2:00 PM before leaving for work.  By the time the effects of the Interferon became noticeable (8-10 PM), it was close to time for him to come home at 11:45 PM.  Then he had S and Sun to rest and nap when the side effects of the Interferon were the most difficult.  Regarding the other medications, in his case Ribavirin and Incivek, we set up his time schedule with his doctor to best suit him.  Given that he was working swing shift, his last pills at night were scheduled for midnight, right after coming home.  That meant that he could sleep in a bit more in the morning, get up and take his first dose, and then go back to bed for a couple of more hours before his next pills.  As Bocep mentioned, having alarms set on a cell phone were very helpful because there are so many doses throughout the day and it's easy to fall asleep or forget when you don't feel well.  My husband isn't very tech saavy, and I didn't think he would remember to re-set alarms on his phone, so I bought him a cell phone that had a pill reminder function.  I set the reminders in advance, and they rang at the same time every day, notifying him of which pills to take at that time.  I even set a reminder for his 2:00 PM injection that rang every Friday afternoon.  Since I work days and wasn't at home to make sure that he woke up and took his medications or ate his "fat" on time, it was a big relief to me to know that the alarms were set permanently.  It also put him more "in charge" of his meds and fat intake.
Advocate1955
Blank
Avatar_m_tn
Hello, This my 9th week on the treatment. Pag, Rib, and Victrelis, I cannot work on these meds. Some people can if the job is not to physically demanding. Best of wishes on your journey. One side effect that's been bothering me lately (besides all the others) has been my stomach. If anyone knows of any remedy, please post.
Much appreciated
Blank
1747881_tn?1358189534
"One side effect that's been bothering me lately (besides all the others) has been my stomach. If anyone knows of any remedy, please post."

Ask your doc for an rx for zofran (ondansetron) or another anti-nausea med
Blank
Avatar_m_tn
Right on, thank you. Will ask my doc about zofran. My stomach has been turning cartwheels. I can't eat without feeling bloated.I hate it, Got to keep it going.    
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
dontworry_behappy1
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL